MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010218
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio patch (device #2).An additional emdr was submitted to represent the bard mesh (bard flat mesh) (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) and bard/davol ventrio patch on (b)(6) 2014 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient sustained injuries on (b)(6) 2014 and (b)(6) 2018.Attorney also alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) and bard/davol ventrio patch on (b)(6) 2014 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient sustained injuries on (b)(6) 2014 and (b)(6) 2018.Attorney also alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2014 - patient was diagnosed with umbilical hernia thereby underwent open repair with implant of bard flat mesh (device #1).Per op notes, ¿the hernia sac was identified, dissected and reduced.A bard flat mesh (device #1) was placed using prolene sutures.¿ on (b)(6) 2014- patient was diagnosed with abscess and pain thereby underwent open repair with partial excision of bard flat mesh (device #1).Per op notes, ¿the abscess pocket with purulent bloody pus was identified and drained.The old mesh (device #1) with prolene sutures were identified which was attached to abscess cavity.The attached portion of mesh was excised.The abscess cavity was debrided and sutured.¿ on (b)(6) 2015 - patient was diagnosed with recurrent ventral hernia with abdominal pain thereby underwent laparoscopic repair with excision of bard flat mesh (device #1) and implant of ventrio mesh (device #2).Per op notes, ¿the adhesions of omentum and small bowel to the old mesh (device #1) were taken down.The hernia defect was identified and reduced.The prior mesh (device #1) moved out of abdomen was excised entirely.A ventrio mesh (device #2) was placed, sutured and tacked.¿ on (b)(6) 2018 - patient was diagnosed with recurrent ventral with abdominal pain hernia thereby underwent laparoscopic repair with implant synthetic mesh.Per op notes, ¿the adhesions of prior mesh (device #2) were lysed.The recurrence was in the superior aspect of prior mesh.The omental adhesions to old mesh were lysed.The hernia defect was identified and reduced.A synthetic mesh was placed, sutured and tacked.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2014) is considered to be a best estimate.This supplemental emdr represents the ventrio mesh (device #2).Additional supplemental emdr was submitted to represent the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10552607
Report Number1213643-2020-08498
Device Sequence Number16854699
Product Code FTL
UDI-Device Identifier00801741016455
UDI-Public(01)00801741016455(17)170828(10)HUYH0191
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue Number0010218
Device Lot NumberHUYH0191
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale